What causes severe diarrhea while on Amoxicillin and Clavulanate?
Seems like antibiotic induced diarhea
Thanks for posting your query at HealthcareMagic.
Your wife has been taking amox/k clav for 4 days for bad cough. Now she has developed severe? diarhea.
In such a case when diarhea is severe, it is needed to withdraw the antibiotics and take probiotics. Hopefully it will resolve. If it does not resolve or newer symptoms develop then testing for clostridium difficile may be needed. Till you see your doctor, please give her appropriate rehydration with ORS-L or gatorade. Give her cleaner water to drink. ORS or water is to be given after every motion or as driven by thirst. Foods can be taken as liked by her. Eating pomegranate seeds may also help to control diarhea. Imodium is not advised for severe diarhea.
How is her cough now? Please check with your doctor for alternate therapies for cough.
Hope it helps. Let me know if I can assist you further.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- What should be done in severe diarrhea
- Cefdinir severe diarrhea
- Can severe diarrhea cause bleeding
- Severe diarrhea vomiting and hot flushes what to do
- Causes of severe diarrhea
- What causes severe diarrhea with extereme weakness
- What classes as severe diarrhea for microgynon
- Hida scan cause severe diarrhea
- What can cause severe diarrhea
- Zoloft and severe diarrhea